Painful upper stomach spasms after taking pills??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/4/2008 9:17 PM (GMT -6)   
This is the 3rd day this has happened and I don't know what the heck it is.  But it has happened in the past just not to this extreme. I contributed it to not taking my pills with enough water but I have been making sure I do that now.  So I'm clueless........I will try to describe what it feels like, I swallow my pills and when the pills hit the lower end of my esophagus it starts to burn and I get a burpy, throwy up sort of feeling and then these painful spasms hit.  So I straigthen and it helps a bit but when I relax the spasm continues.  Last night, it continued for about 10 minutes and the entire time it felt like I would burp them all up.  Does anyone else ever have this problem?  Do you think maybe it's GERD related? 
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30999
   Posted 9/4/2008 9:41 PM (GMT -6)   
I can relate, more that even water sometimes hurts to go down first thing in the morning. I attribute it to reflux.

Have you had an upper endoscopy done?
If not...you should, for what you're feeling isn't normal.

You could try eating firstly before taking your pills?

If your pills are gel capsules, they can sometimes feel like they stick (or actually do)..maybe take some honey before taking them, or taking a few sips of water before the pills?

You could also consider to change the prilosec to pariet....it's a newer ppi.

I feel your pain...
q
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


Red_34
Elite Member


Date Joined Apr 2004
Total Posts : 23551
   Posted 9/5/2008 5:47 AM (GMT -6)   
No, I've never had a endoscope done. I see my GI next week and I will ask him to see what he thinks about these odd attacks I get. When I take these pills, I always take them with food now. In the past I didn't which I think could attribute to some of my acid reflux problems. These painful spasms seem worse in the evening when I take them which is odd. But I would say out of the whole day, 9 of them have that protective gel capsule (Colazal) and 3 just the capsule (Neurontin) the rest don't; they're just regular tablets. I have never heard of Pariet - is there a generic name for it?
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 


ediekristen
Veteran Member


Date Joined Apr 2007
Total Posts : 1366
   Posted 9/5/2008 9:01 AM (GMT -6)   
I had the exact same problem when I was taking Colazal, and they also would get stuck in my throat and dissolve there causing burning and a really horrible, nauseating taste. It could be because of GERD, which I also have, but I hated it.

quincy
Elite Member


Date Joined May 2003
Total Posts : 30999
   Posted 9/5/2008 1:58 PM (GMT -6)   
Hi Red...do get an upper endo done. The drug name is Rabeprazole and the pill is very small and slippery..lol!

Hope you feel better soon and keep us updated.

q
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 3:14 PM (GMT -6)
There are a total of 3,005,889 posts in 329,278 threads.
View Active Threads


Who's Online
This forum has 161809 registered members. Please welcome our newest member, DragonM.
256 Guest(s), 7 Registered Member(s) are currently online.  Details
Alcie, Tim G, dbrookenz, HeartsinPain, zack36, F8, Mom2angels